U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

I read that there are side effects of using peppermint oil capsules, as with any drug, but are they severe?

2 doctor answers4 doctors weighed in
Dr. Michael Turner
Family Medicine 38 years experience
Generally Safe: Probably safe in the short term (less than 8 weeks). Heartburn, allergic reactions, flushing, headache and mouth sores are most common. Since peppermint is processed in the liver, check with your physician to make sure that there are no interactions with other medications you are taking that are also processed along similar pathways in the liver.
Dr. Heidi Fowler
Psychiatry 26 years experience
Peppermint oil: Ingestion of too much peppermint oil can cause nausea/ vomiting, abdominal pain, v heart rate, respiratory problems, dizziness, seizures or loss of consciousness.

Similar questions

A 46-year-old member asked:

What are the side effects of taking peppermint oil capsules?

1 doctor answer1 doctor weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Peppermint oil: Ingestion of too much peppermint oil can cause nausea/ vomiting, abdominal pain, v heart rate, respiratory problems, dizziness, seizures or loss of consciousness.

Related questions

A 41-year-old member asked:
Does peppermint oil change the effects of birth control pill?
1 doctor answer1 doctor weighed in
A 42-year-old member asked:
Where could i find peppermint oil capsules?
1 doctor answer4 doctors weighed in
A 41-year-old member asked:
What are reasons why someone takes peppermint oil capsules?
2 doctor answers6 doctors weighed in
Last updated Oct 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.